Nondeterministic state complexity of nested word automata

Yo Sub Han, Kai Salomaa

Research output: Contribution to journalArticle

21 Citations (Scopus)

Abstract

We study the nondeterministic state complexity of Boolean operations on regular languages of nested words. For union and intersection we obtain matching upper and lower bounds. For complementation of a nondeterministic nested word automaton with n states we establish a lower bound Ω (sqrt(n !)) that is significantly worse than the exponential lower bound for ordinary nondeterministic finite automata (NFA). We develop techniques to prove lower bounds for the size of nondeterministic nested word automata that extend the known techniques used for NFAs.

Original languageEnglish
Pages (from-to)2961-2971
Number of pages11
JournalTheoretical Computer Science
Volume410
Issue number30-32
DOIs
Publication statusPublished - 2009 Aug 20

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'Nondeterministic state complexity of nested word automata'. Together they form a unique fingerprint.

  • Cite this